Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 23, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 8, 2016, 7:00 PM EDT for Oakland County, Washtenaw County, Wayne County, Michigan. It was in force for 60 min. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 7:00 PM EDT (23:00 UTC)
- Expired
- Jul 8, 2016, 8:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Oakland County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 49 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:00 PM EDT | TSTM WND DMG | Salem, MI | 8 INCH DIAMETER TREE DOWN BLOCKING ROAD AT CHUBB AND 6 MILE. |
| Jul 8, 7:02 PM EDT | TSTM WND DMG | 5 Nnw Canton, MI | NUMEROUS TREES AND LIMBS DOWN AT RIDGE AND N TERRITORIAL IN PLYMOUTH TWP |
| Jul 8, 7:07 PM EDT | TSTM WND GST 46 | 4 E Ypsilanti, MI | AT WILLOW RUN AIRPORT /KYIP/ |
| Jul 8, 7:08 PM EDT | TSTM WND DMG | 5 Sse Canton, MI | LARGE DEAD BRANCHES DOWN AT HAGGERTY AND ECORSE IN VAN BUREN TWP |
| Jul 8, 7:15 PM EDT | TSTM WND DMG | Westland, MI | GAS STATION CANOPY COLLAPSED ON TOP OF CARS |
| Jul 8, 7:15 PM EDT | TSTM WND DMG | Westland, MI | REPORTS OF NUMEROUS TREES DOWN |
| Jul 8, 7:15 PM EDT | TSTM WND DMG | Westland, MI | LARGE TREE...APPROX. 17 INCH DIAMETER...UPROOTED |
| Jul 8, 7:21 PM EDT | TSTM WND GST 56 | 2 Ene Romulus, MI | AT DETROIT METRO AIRPORT /KDTW/ |
| Jul 8, 7:26 PM EDT | TSTM WND DMG | Taylor, MI | TREES UP TO 1 FOOT DIAMETER SNAPPED. NUMEROUS MEDIUM TO LARGE BRANCHES DOWN. |
| Jul 8, 7:27 PM EDT | TSTM WND DMG | 3 E Taylor, MI | ALLEN PARK...REECK AND GODDARD...LARGE TREES DOWN OVER A FOOT IN DIAMETER. POWER OUT. FOUR HOMES IN A ROW WITH LARGE TREES DOWN. TREES BLOCKING ROAD. |
| Jul 8, 7:27 PM EDT | TSTM WND DMG | 3 E Taylor, MI | ALLEN PARL...REECK AND GODDARD...LARGE TREES DOWN OVER A FOOT IN DIAMETER. POWER OUT. FOUR HOMES IN A ROW WITH LARGE TREES DOWN. TREES BLOCKING ROAD. |
| Jul 8, 7:28 PM EDT | TSTM WND DMG | 2 Ese Taylor, MI | TREES SNAPPED AND UPROOTED |
| Jul 8, 7:30 PM EDT | TSTM WND DMG | Dearborn, MI | TOP OF LARGE TREE...18 INCH DIAMETER...BLOWN OFF IN STRONG WIND....ON MORLEY. |
| Jul 8, 7:30 PM EDT | TSTM WND DMG | Riverview, MI | POWER LINES DOWN ON RIVERVIEW STREET AND WEST JEFFERSON |
| Jul 8, 7:30 PM EDT | TSTM WND DMG | Riverview, MI | POWER LINES DOWN. POWER POLE DOWN ACROSS FORT STREET JUST SOUTH OF PENNSYLVANIA ROAD. |
| Jul 8, 7:30 PM EDT | TSTM WND DMG | Wyandotte, MI | LARGE TREE LIMBS DOWN AT 16TH AND PINE STREETS...ALSO SEVERAL TREES DOWN AT 17TH AND ORCHARD STREETS. |
| Jul 8, 7:30 PM EDT | TSTM WND GST 65 | 4 Ene Romulus, MI | WIND SPEED ESTIMATED AT 65 MPH...HAIL ESTIMATED AT 1 INCH. |
| Jul 8, 7:34 PM EDT | HAIL 0.75 | Southgate, MI | WIND ESTIMATED AT 60 MPH...LAMP POSTS WAVERING. INTERSECTION OF EUREKA AND CLINTON RD. |
| Jul 8, 7:35 PM EDT | TSTM WND DMG | 3 Se Taylor, MI | LARGE LIMBS DOWN...DOWNED POWER LINES...MAJOR PONDING ON ROADWAYS...ALLEN RD AND EUREKA RD |
| Jul 8, 7:36 PM EDT | HAIL 1.75 | Riverview, MI | HAIL EST. WIND EST. AT 60 MPH. TORRENTIAL DOWNPOUR. INTERSECTION OF HALE AND FORT RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 12:32 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
374
WUUS53 KDTX 082300
SVRDTX
MIC125-161-163-090000-
/O.NEW.KDTX.SV.W.0023.160708T2300Z-160709T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
700 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WASHTENAW COUNTY IN SOUTHEASTERN MICHIGAN...
WAYNE COUNTY IN SOUTHEASTERN MICHIGAN...
SOUTHERN OAKLAND COUNTY IN SOUTHEASTERN MICHIGAN...
* UNTIL 800 PM EDT
* AT 700 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CANTON...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ROMULUS AROUND 715 PM EDT.
TAYLOR AROUND 720 PM EDT.
WYANDOTTE AND TRENTON AROUND 730 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DOWNTOWN DETROIT...NOVI...YPSILANTI...ANN
ARBOR...LIVONIA...TAYLOR...FLAT ROCK... GROSSE POINTE...ROMULUS AND
CANTON.
PEOPLE ATTENDING UNCLE SAM JAM FESTIVAL SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4236 8288 4232 8306 4230 8309 4224 8313
4215 8313 4208 8318 4222 8386 4249 8362
4246 8309 4245 8308 4245 8285
TIME...MOT...LOC 2300Z 289DEG 34KT 4235 8350
HAIL...1.00IN
WIND...60MPH
$$
BEHNKE4 follow-up statements
207
WWUS53 KDTX 082306
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
706 PM EDT FRI JUL 8 2016
MIC125-161-163-090000-
/O.CON.KDTX.SV.W.0023.000000T0000Z-160709T0000Z/
WASHTENAW MI-WAYNE MI-OAKLAND MI-
706 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN WASHTENAW...WAYNE AND SOUTHEASTERN OAKLAND
COUNTIES...
AT 705 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CANTON...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ROMULUS AROUND 715 PM EDT.
TAYLOR AROUND 725 PM EDT.
WYANDOTTE AROUND 730 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DOWNTOWN DETROIT...NOVI...YPSILANTI...LIVONIA...TAYLOR...GROSSE
POINTE...ROMULUS... CANTON...NORTHVILLE AND WYANDOTTE.
PEOPLE ATTENDING UNCLE SAM JAM FESTIVAL SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4236 8288 4232 8306 4230 8309 4224 8313
4215 8313 4208 8318 4222 8368 4249 8354
4246 8309 4245 8308 4245 8285
TIME...MOT...LOC 2305Z 289DEG 34KT 4233 8343
HAIL...1.00IN
WIND...60MPH
$$
MANN669
WWUS53 KDTX 082321
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
721 PM EDT FRI JUL 8 2016
MIC125-082329-
/O.CAN.KDTX.SV.W.0023.000000T0000Z-160709T0000Z/
OAKLAND MI-
721 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OAKLAND COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN MICHIGAN.
LAT...LON 4236 8288 4232 8306 4230 8309 4224 8313
4215 8313 4208 8318 4222 8368 4244 8356
4245 8285
TIME...MOT...LOC 2319Z 288DEG 34KT 4227 8330
$$
MIC161-163-090000-
/O.CON.KDTX.SV.W.0023.000000T0000Z-160709T0000Z/
WASHTENAW MI-WAYNE MI-
721 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN WASHTENAW AND WAYNE COUNTIES...
AT 719 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
TAYLOR...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
WYANDOTTE AND TRENTON AROUND 735 PM EDT.
A SECOND SEVERE STORM OVER CENTRAL WASHTENAW COUNTY WILL ALSO
AFFECT LOCATIONS OVER NORTHEASTERN WASHTENAW COUNTY.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
LIVONIA... TAYLOR...DOWNTOWN DETROIT...YPSILANTI...GROSSE
POINTE...ROMULUS...CANTON... NORTHVILLE...DETROIT AND WYANDOTTE.
PEOPLE ATTENDING UNCLE SAM JAM FESTIVAL SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4236 8288 4232 8306 4230 8309 4224 8313
4215 8313 4208 8318 4222 8368 4244 8356
4245 8285
TIME...MOT...LOC 2319Z 288DEG 34KT 4227 8330
HAIL...1.00IN
WIND...60MPH
$$
MANN105
WWUS53 KDTX 082337
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
737 PM EDT FRI JUL 8 2016
MIC161-163-090000-
/O.CON.KDTX.SV.W.0023.000000T0000Z-160709T0000Z/
WASHTENAW MI-WAYNE MI-
737 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL WASHTENAW AND SOUTHERN WAYNE COUNTIES...
AT 737 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WYANDOTTE...OR
NEAR TAYLOR...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL WASHTENAW AND SOUTHERN WAYNE COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: TAYLOR...DOWNTOWN
DETROIT...YPSILANTI...ROMULUS...
CANTON...WYANDOTTE...TRENTON...BELLEVILLE...GROSSE ILE AND DEARBORN.
PEOPLE ATTENDING UNCLE SAM JAM FESTIVAL SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4232 8306 4230 8309 4224 8313 4215 8313
4208 8318 4222 8368 4232 8362 4236 8289
TIME...MOT...LOC 2337Z 290DEG 28KT 4218 8317
HAIL...1.00IN
WIND...60MPH
$$
MANN625
WWUS53 KDTX 082357
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
757 PM EDT FRI JUL 8 2016
MIC161-163-090007-
/O.EXP.KDTX.SV.W.0023.000000T0000Z-160709T0000Z/
WASHTENAW MI-WAYNE MI-
757 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHTENAW AND
SOUTHERN WAYNE COUNTIES WILL EXPIRE AT 800 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4232 8306 4230 8309 4224 8313 4215 8313
4208 8318 4222 8368 4232 8362 4236 8289
TIME...MOT...LOC 2356Z 289DEG 34KT 4218 8317
$$
MANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:57 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 8, 3:57 PM EDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 357 PM EDT FRI JUL 8 2016 .DISCUSSION... A significant severe weather scenario is unfolding over central and southern lower Michigan during the afternoon into early evening. Ongoing convection in the Saginaw Valley is essentially a broken line of supercells focused along the surface cold front and dynamic support for lift on the lead edge of the upper level circulation. The latest runs of the ARW, NMM, and HRRR all suggest coverage will be more scattered farther south along the front toward metro Detroit. At the same time, mid afternoon mesoanalysis indicates MLCAPE around 2500 J/KG and 0-6 km bulk shear of at least 45 knots all the way south to the Ohio border. Thus, while coverage may be lower farther south along the front, this instability/shear combination favors high potential for organized and intense convection over the entire area capable of large hail golf ball size and larger, damaging wind gusts, and tornadoes. Severe thunderstorm watch 356 remains in effect until 8 PM for all of SE Michigan. Regional radar composite shows substantial coverage of showers and weaker storms near the center of the upper low that will brush through the Tri Cities and Thumb region later in the evening/early overnight. The rest of the area will be dry with a general partly cloudy sky near the Ohio border. Passage of the cold front will bring surface dewpoint down into the upper 50s overnight and push min temps into the lower half of the 60s most locations outside of metro Detroit. The upper low will remain nearby to our east during Saturday and support weakly cyclonic to neutral flow over the central and eastern Great Lakes. Cooler air upstream today supports guidance max temps in the mid 70s for our area Saturday afternoon. This will set the stage for a considerable diurnal component to cloud cover and some instability related showers. Scattered coverage of showers similar to those over Minnesota into western Wisconsin seems like a good analog for SE Michigan. Mesoanalysis this afternoon indicates surface based CAPE generally less than 500 J/KG and no strikes in lightning detection. This is modeled quite well by CAMs like the ARW and NMM and supports holding off on mention of thunder in our area. Scattered showers would then persist into evening before dissipating quickly after sunset. High pressure will build over the region Sunday and last through Monday with reasonable confidence. There is some uncertainty regarding the pace of return flow development over the Midwest along with eastward extent of warm advection rainfall Monday into Monday night. Consensus of model guidance holds off on rain chances in SE Michigan until Tuesday which looks reasonable as the upper level ridge axis just begins to drift eastward by then. A steady warming trend back into the mid 80s Monday to near 90 again by Wednesday then looks solid given the depth of southerly flow in the large scale subject to convective trends. There is loose agreement in the medium range models for the next front to arrive Thursday into Thursday night. && .MARINE... Thunderstorms will develop along, and ahead of, a cold front that will sweep through the eastern Lakes this evening. Strong wind gusts around 60 to 70 mph and large hail up to 2 inches may be possible with these storms. Winds will become northwesterly by Saturday morning in the wake of the front. The added instability from the cooler air surging into the region will cause winds to increase during the afternoon. The favorable northwest fetch will build wave heights over the southern Lake Huron basin and along the shoreline of the Thumb. This may necessitate a small craft advisory Saturday afternoon into the overnight hours. The remainder of the forecast period will be quiet with light to moderate winds. && .PREV DISCUSSION... Issued at 111 PM EDT Fri Jul 8 2016 AVIATION... Atmosphere has struggled to erode the low moisture and stratus through the morning but skies finally look to be scattering out with better afternoon mixing. Attention turns to convective potential for the afternoon and evening hours. An approaching cold front will be the focus for an expanding area of showers and thunderstorms this afternoon. Initiation time will be around 18-19Z for MBS and FNT, and closer to 21Z for the Detroit area terminals. With the coverage hires models are forecasting, decided to go tempo for all sites at this time. Activity will end around 00Z with drier air leading to a VFR bkn deck above 5kft. Question will be what kind of stratus field do we get in the early morning again with the enhance low level moisture field left by the storms? Went with SCT for now til we see where the bulk of the rain is laid out. Winds will pick up this afternoon out of the west-southwest, and will veer northwesterly behind the front by Saturday morning. For DTW...Cloud decks will continue to rise over the next hour or two before stabilizing in low VFR. Timing of the thunderstorms still looks best from about 21-00Z this evening, but cannot rule out a stray storm in advance of the line. Will handle any isolated lead cell with an amendment. Low confidence in MVFR/IFR stratus early Saturday morning. //DTW Threshold Probabilities... * Medium in cigs aob 5kft through this evening...low for early Saturday morning. * Medium for thunderstorms in DTW airspace this afternoon. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...BT MARINE.......DRK AVIATION.....DRK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jul 8, 10:32 AM EDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1032 AM EDT FRI JUL 8 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-090815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1032 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED FROM THE TRI CITIES AND NORTHERN THUMB DOWN TO ABOUT THE I-69 CORRIDOR WITH COVERAGE MORE SCATTERED TO THE SOUTH THROUGH METRO DETROIT. STORMS WILL HAVE POTENTIAL TO BECOME SEVERE OVER ALL OF SOUTHEAST MICHIGAN...CAPABLE OF WIND GUSTS TO 60 MPH OR GREATER AND LARGE HAIL NEAR GOLF BALL SIZE. THE ENVIRONMENT IS ALSO FAVORABLE FOR TORNADOES IN THE STRONGEST STORMS. TIMING FOR THE GREATEST SEVERE WEATHER THREAT IS FROM 2 PM TO 8 PM. STORM MOTION WILL BE WEST TO EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-090815- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1032 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY OVER SAGINAW BAY AND LAKE HURON WITH COVERAGE MORE SCATTERED TO THE SOUTH THROUGH WESTERN LAKE ERIE. STORMS WILL HAVE POTENTIAL TO BECOME SEVERE OVER ALL AREAS... CAPABLE OF WIND GUSTS TO 50 KNOTS OR GREATER AND LARGE HAIL NEAR GOLF BALL SIZE. THE ENVIRONMENT IS ALSO FAVORABLE FOR WATERSPOUTS NEAR SHORELINE REGIONS. TIMING FOR THE GREATEST SEVERE WEATHER THREAT IS FROM 2 PM TO 8 PM. STORM MOTION WILL BE WEST TO EAST AT 35 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). BT
In the hours before
Special weather statement, Jul 8, 6:13 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
613 PM EDT FRI JUL 8 2016
MIZ062-082315-
LAPEER MI-
613 PM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR LAPEER COUNTY UNTIL 715 PM EDT...
AT 612 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LAPEER...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
METAMORA AROUND 620 PM EDT.
DRYDEN AND LUM AROUND 630 PM EDT.
IMLAY CITY AROUND 635 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KINGS MILL...ELBA...
THORNVILLE...BURNSIDE...GOODLAND TOWNSHIP AND ATTICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN MICHIGAN.
LAT...LON 4289 8302 4288 8345 4323 8346 4323 8300
4289 8299
TIME...MOT...LOC 2212Z 270DEG 39KT 4304 8340
BTLocal storm report, Jul 8, 6:15 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
615 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM MARINE TSTM WIND 12 NNW BAY PARK 43.81N 83.72W
07/08/2016 M49.00 MPH LHZ422 MI BUOY
AT SAGINAW BAY LIGHT 1
&&
DTLocal storm report, Jul 8, 6:19 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
619 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM MARINE TSTM WIND 1 SSE PORT SANILAC 43.42N 82.54W
07/08/2016 M41 MPH SANILAC MI C-MAN STATION
&&
DTSpecial weather statement, Jul 8, 6:27 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
627 PM EDT FRI JUL 8 2016
MIZ055-062-063-082330-
SANILAC MI-ST. CLAIR MI-LAPEER MI-
627 PM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR LAPEER...ST. CLAIR AND SOUTHERN
SANILAC COUNTIES UNTIL 730 PM EDT...
AT 626 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR LEXINGTON TO NEAR MELVIN TO NEAR LAPEER.
MOVEMENT WAS EAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CROSWELL...LEXINGTON AND APPLEGATE AROUND 630 PM EDT.
PECK AROUND 635 PM EDT.
YALE AROUND 640 PM EDT.
ALMONT AROUND 645 PM EDT.
CAPAC AROUND 650 PM EDT.
LAKEPORT AND EMMETT AROUND 700 PM EDT.
RICHMOND AND MEMPHIS AROUND 705 PM EDT.
ST. CLAIR AND MARYSVILLE AROUND 725 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ROSEBURG...VALLEY
CENTER...AMADOR...FARGO...LYNN TOWNSHIP...FORT
GRATIOT...COLUMBUS...BLAINE... SMITHS CREEK AND RATTLE RUN.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN MICHIGAN.
LAT...LON 4289 8247 4274 8248 4279 8273 4290 8274
4288 8339 4311 8339 4332 8320 4336 8250
4317 8247 4310 8243 4295 8243
TIME...MOT...LOC 2226Z 283DEG 35KT 4330 8255 4322 8291 4302 8324
BEHNKESpecial weather statement, Jul 8, 6:34 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 634 PM EDT FRI JUL 8 2016 MIZ082-082330- LENAWEE- 634 PM EDT FRI JUL 8 2016 ...A STRONG THUNDERSTORM WILL AFFECT LENAWEE COUNTY... AT 634 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HILLSDALE... MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... HUDSON AND HUDSON AROUND 650 PM EDT. CLAYTON AROUND 700 PM EDT. ADRIAN AROUND 715 PM EDT. BLISSFIELD...DEERFIELD AND BRITTON AROUND 730 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CADMUS...MANITOU BEACH-DEVILS LAKE...RIDGEWAY...MACON...SENECA...SPRINGVILLE...ROLLIN... FAIRFIELD...CAMBRIDGE JUNCTION AND TIPTON. LAT...LON 4207 8436 4208 8377 4172 8377 4171 8436 TIME...MOT...LOC 2234Z 267DEG 35KT 4185 8457 DT
Local storm report, Jul 8, 6:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
641 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG 3 NNE CASS CITY 43.64N 83.16W
07/08/2016 TUSCOLA MI TRAINED SPOTTER
2 FT DIAMETER TREE DOWN AT SCHWEGLER AND DAUS...LIMB ON
WIRES AT FORESTVILLE RD AND VAN DYKE
&&
DELLIOTTThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:34 PM EDT | Special Weather Statement | DTX | Midland, Saginaw | 56 min |
| Jul 7, 9:58 PM EDT | Special Weather Statement | DTX | Saginaw | 62 min |
| Jul 7, 10:30 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw, Tuscola | 60 min |
| Jul 7, 10:36 PM EDT | Special Weather Statement | DTX | Lenawee | 39 min |
| Jul 7, 10:58 PM EDT | Special Weather Statement | DTX | Lenawee, Monroe | 92 min |
| Jul 7, 11:02 PM EDT | Special Weather Statement | DTX | Genesee, Lapeer | 43 min |
| Jul 7, 11:14 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Sanilac, Tuscola | 55 min |
| Jul 7, 11:23 PM EDT | Areal Flood Advisory | DTX | Lenawee | 3 hr |
| Jul 7, 11:24 PM EDT | Special Weather Statement | DTX | Genesee, Lapeer, Macomb, Oakland, Saint Clair | 66 min |
| Jul 8, 12:14 AM EDT | Special Weather Statement | DTX | Oakland | 61 min |
| Jul 8, 12:16 AM EDT | Areal Flood Advisory | DTX | Oakland | 3 hr |
| Jul 8, 12:18 AM EDT | Areal Flood Advisory | DTX | Monroe | 3 hr |
| Jul 8, 12:32 AM EDT | Areal Flood Advisory | DTX | Lapeer, Saint Clair | 3 hr |
| Jul 8, 1:15 AM EDT | Areal Flood Advisory | DTX | Livingston, Oakland, Washtenaw | 3 hr |
| Jul 8, 1:18 AM EDT | Areal Flood Advisory | DTX | Macomb, Saint Clair | 3 hr |
| Jul 8, 5:49 AM EDT | Areal Flood Warning | DTX | Macomb, Wayne | 6 hr |
| Jul 8, 2:29 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 61 min |
| Jul 8, 2:33 PM EDT | Special Marine Warning | DTX | 117 min | |
| Jul 8, 2:43 PM EDT | Special Weather Statement | DTX | Midland | 77 min |
| Jul 8, 2:46 PM EDT | Tornado Warning | DTX | Bay | 44 min |
| Jul 8, 3:02 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 58 min |
| Jul 8, 3:28 PM EDT | Tornado Warning | DTX | Bay | 30 min |
| Jul 8, 4:07 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 53 min |
| Jul 8, 4:13 PM EDT | Special Weather Statement | DTX | Bay | 77 min |
| Jul 8, 4:23 PM EDT | Special Marine Warning | DTX | 97 min | |
| Jul 8, 4:36 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw, Tuscola | 54 min |
| Jul 8, 4:51 PM EDT | Special Marine Warning | DTX | 114 min | |
| Jul 8, 4:53 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 67 min |
| Jul 8, 5:03 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Shiawassee | 57 min |
| Jul 8, 5:23 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 52 min |
| Jul 8, 5:27 PM EDT | Special Marine Warning | DTX | 93 min | |
| Jul 8, 5:29 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 47 min |
| Jul 8, 5:58 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 16 min |
| Jul 8, 6:13 PM EDT | Special Weather Statement | DTX | Lapeer | 62 min |
| Jul 8, 6:27 PM EDT | Special Weather Statement | DTX | Lapeer, Saint Clair | 63 min |
| Jul 8, 6:34 PM EDT | Special Weather Statement | DTX | Lenawee | 56 min |
| Jul 8, 7:09 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe, Washtenaw, Wayne | 81 min |
| Jul 8, 7:12 PM EDT | Special Marine Warning | DTX | 93 min | |
| Jul 8, 7:27 PM EDT | Special Weather Statement | DTX | Macomb | 48 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.